Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

Will methylprednisolone suppress my immune system?

I was prescribed a 6 pack of methlprednisolone today for my back and neck . I just started it this afternoon. My friend came over after a bad cold or flu thing better, but still stuffy and blowing her nose . Won t this medicine suppress my immune system? She brought me coffee which I handled and didn t wash my hands before I ate. The only reason i am concerned is that I have a huge test I can not miss the end of the week.
Asked On : Fri, 6 Apr 2012
Answers:  1 Views:  340
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Hello and welcome to

Yes, steroids can suppress your immune system. However, in an healthy adult, one dose will not suppress your immune system. The dose pack you were prescribed is also a relatively low dose. You may however, contract your friend's illness if you did not wash your hands. Viruses are spread commonly through contact.

Be well (and good luck on your test),
Dr. Kimberly
Answered: Fri, 6 Apr 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor